About one month after my DD was born I felt obligated to go on birth control so I was given the minipill since I was BF. I woke up that night after my first pill with terrible physical symptoms of easily being angered,sweating terribly, and a weird pain in my back near my kidneys. I then fell into a deep depression and slept most of the day as well as it seemed to have affected my DD the same way, she also developed a weird skin pigment on her thigh.My milk supply was terrible ever since I physically hurt everyday with joint and muscle stiffness,pain and swelling. I am constantly up and down with my moods! has anyone had anything like this happen and what did they do to help? my doctors swear the pill couldn't have been the cause to all this but I do not believe that for one second, this pill has done my body wrong in so many ways I regret taking it everyday and I just hope it didn't severely affect my daughter either in the long run, being she did not gain weight very easily afterward.
minipill and terrible problems
I'm sorry you had such a horrible experience! I think one of the problems we have these days is that we take it for granted that pretty much every woman of childbaring age should be on contraceptive pills (or shots or implants) unless they are actively trying to have a baby. It's really sad, because these drugs do indeed have side effects -- including, in the case of the mini-pill, depression and skin pigmentation (check out http://www.webmd.com/sex/birth-control/progestin-only-hormonal-methods-mini-pills-shots for those of you who aren't familiar with the side effects).
The problem isn't that some women decide to take these drugs after being informed of the known risks as well as the alternatives, but that it's presented as though there is no alternative. That you're being irresponsible if you don't take hormonal birth control. Most OBs don't even know enough about lactational amenorrhea or natural family planning to councel patients appropriately -- they put both of these on the level of the old rhythm method (which was still about as effective as condoms, by the way) and 'breastfeeding is birth control'. I'm curious, were you offered information on either of these methods?
Again I'm sorry you went through this; you and your family are very much in my prayers.
I had insisted on getting a diaphragm and was pressured that i use a back up method due to the inconvenience of being spontaneous. I was never offered any info about the alternative methods that comes along with breast feeding, I did see midwives but I believe the ones I went to are highly pressured with the quota of prescriptions.my DD is now almost 7 months and i am glad to say we are doing alot better, I still suffer from hormone imbalances since but I take it day by day to avoid supply issues. I wish I was informed of better options at the time! Thank you so much for your concern
I believe that you could have had bad side effects from the pill. It's too bad that hcp even midwives pressure women to use birth control they don't want to use. Somehow they think they are doing the right thing. They know more than the "patient" and are preventing unplanned pregnancies. After my first baby I was pressured into getting an IUD. I hated it and had cramps the whole 6 months it was in.
I took the birth control pill for ovarian cysts and had pulmonary emboli. I lived close to a hospital and my son is a nurse and figured out what was happening. If you don't get treatment in an hour you usually die for one embolus. I had many in both lungs. Blood clots and pulmonary emboli can be caused by the pill.
I appreciate the feed back! I went to a gyne today who seemed to be real good and really willing to work with me to find out whats wrong and not brushing me off that its all in my head like i have dealt with previously. I will probaly start a new thread on this but I have been told I was hypothyroid a month ago but the medicine didnt make a difference kinda made me worse so I don't take it. For instance I would feel colder especially my feet and i would have the heater on while it was nice outside! I cannot gain any weight no matter how much i eat does anyone know a hypothyroid person with trouble gaining weight???? I am so confused I know thyroid meds can make you feel worse if you do not need them